Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 5, NWS Cheyenne, WY

January 26, 20148 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 26, 2014, 3:07 AM MST for 8 counties in Nebraska. It took effect at Jan 26, 2014, 9:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 3:07 AM MST (10:07 UTC)
In effect from
Jan 26, 2014, 9:00 AM MST
Expired
Jan 26, 2014, 9:00 PM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2926 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS75 KCYS 261007
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
307 AM MST SUN JAN 26 2014

...GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE TODAY...

.NORTHWEST WINDS WILL STRENGTHEN LATE THIS MORNING BEHIND A STRONG
COLD FRONT THAT WILL PASS THROUGH THE AREA. WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON LATER TODAY. THE
STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS AND OVER
EXPOSED AREAS NEAR THE PINE RIDGE. VISIBILITIES MAY BE REDUCED IN
BLOWING DUST AS WELL DURING THE AFTERNOON. WINDS WILL RELAX BY
LATE EVENING.

NEZ002-003-019>021-054-055-095-096-262300-
/O.NEW.KCYS.WI.Y.0005.140126T1600Z-140127T0400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
307 AM MST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* TIMING...9 AM TODAY THROUGH 9 PM THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR DURING THE AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50
  MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL 
  REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HAHN
2 follow-up statements
366 
WWUS75 KCYS 270006
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MST SUN JAN 26 2014

...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN
NEBRASKA PANHANDLE THROUGH MID EVENING... 

.A STRONG COLD FRONT WILL CONTINUE TO RESULT IN NORTH TO NORTHWEST
WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH THROUGH THE MID
EVENING HOURS. THESE WINDS COULD ALSO RESULT IN AREAS OF BLOWING
DUST...WITH VISIBILITIES REDUCED TO AROUND A MILE AT TIMES. THE
WINDS SHOULD BEGIN TO SUBSIDE LATER THIS EVENING. 

NEZ002-003-019>021-054-055-095-096-270400-
/O.CON.KCYS.WI.Y.0005.000000T0000Z-140127T0400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
506 PM MST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...THROUGH 9 PM THIS EVENING. 

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL 
  REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HAMMER
163 
WWUS75 KCYS 270348
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
848 PM MST SUN JAN 26 2014

...WIND ADVISORY TO EXPIRE AT 9 PM THIS EVENING...

NEZ002-003-019>021-054-055-095-096-270500-
/O.EXP.KCYS.WI.Y.0005.000000T0000Z-140127T0400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
848 PM MST SUN JAN 26 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

NORTH WINDS IN THE NEBRASKA PANHANDLE ARE SLOWLY DECREASING THIS
EVENING AND ARE EXPECTED TO CONTINUE DECREASING THROUGH THE
REMAINDER OF THE NIGHT. THEREFORE...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE ON TIME AT 9 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 25, 10:26 PM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Jan 25, 10:26 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 PM MST SAT JAN 25 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 230 PM MST SAT JAN 25 2014

A QUIET NIGHT EXPECTED ACROSS THE CWA UNDER CLEAR SKIES. SOME
AREAS OF BREEZY CONDITIONS MAINLY AROUND THE MTNS. QUIET WEATHER
WILL CONTINUE SUNDAY MORNING THEN A COLD FRONT WILL SWEEP ACROSS
DURING THE AFTERNOON AS SHORTWAVE ENERGY ROTATES OVER THE NORTHERN
PLAINS AROUND A LARGE UPPER LOW NEAR HUDSON BAY. TEMPERATURES WILL
LIKELY FALL DURING THE AFTERNOON OVER NORTHERN PARTS OF THE CWA
WITH MAX TEMPS LIKELY BEING ATTAINED EARLY IN THE AFTERNOON. WINDS
WILL ALSO INCREASE OVER THE PLAINS WITH 700MB FLOW NEAR 40KTS OVER
PARTS OF THE PANHANDLE. WIND ADVY MAY BECOME NECESSARY OVER AT
LEAST THE NORTHEAST PART OF THE PANHANDLE BUT AFTER COORDINATING
WITH NEARBY OFFICES WILL HOLD OFF ON ISSUANCE FOR NOW AND SEE IF
NEW DATA SUPPORTS THIS. OTHERWISE SHOULD SEE SOME MAINLY LIGHT
SNOW DEVELOP OVER MAINLY SOUTHEAST WYOMING BY SUNDAY EVENING AS
MOISTENING UPSLOPE FLOW SETS UP BEHIND THE FRONT. BEST AREAS
SHOULD BE OVER AND CLOSE TO THE MTNS WHERE UPSLOPE WILL BE
MAXIMIZED. SHOULD SEE A GENERAL 1-3 INCHES IN THIS AREA WITH
LESSER AMOUNTS FARTHER EAST. SNOW SHOULD TAPER OFF LATER SUNDAY
NIGHT AS THE SFC HIGH BUILDS DOWN BUT MAY HOLD ON FOR A TIME
MONDAY MORNING NEAR THE COLORADO BORDER. COLD MONDAY AND MONDAY
NIGHT AS THE SURFACE HIGH SETTLES DOWN THE NORTHERN AND CENTRAL
PLAINS. COULD GET QUITE COLD MONDAY NIGHT IF SKIES CLEAR AND DECENT
SNOW COVER EXISTS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)

ISSUED AT 240 PM MST SAT JAN 25 2014

LONG RANGE MODELS CONTINUE TO INDICATE A CHANGE IN THE OVERALL
PATTERN ACROSS THE WESTERN UNITED STATES BY LATE NEXT WEEK. THE
AMPLIFIED PATTERN EARLY IN THE PERIOD WILL TURN MORE ZONAL AND
BECOME INCREASINGLY UNSETTLED BY LATE NEXT WEEK AND INTO NEXT
WEEKEND. MONDAY NIGHT AND EARLY TUESDAY WILL BE THE PERIOD OF
TRANSITION AS THE STRONG UPPER LEVEL RIDGE THAT WILL EXTEND ALL
THE WAY INTO NORTHERN ALASKA WILL BE GREATLY WEAKENED AS A STRONG
PACIFIC JET STREAM AND ASSOCIATED DEEP UPPER LEVEL TROUGH WILL
PUSH INTO THE EASTERN PACIFIC AND EVENTUALLY INTO THE PACIFIC
COASTLINE ON TUESDAY. THIS WILL RESULT IN THE HUDSON BAY LOW
WEAKENING AND PUSHING EASTWARD WITH A LOWER POTENTIAL FOR ARCTIC
OUTBREAKS ACROSS THE CENTRAL AND SOUTHERN PLAINS...AND ALSO A MORE
ACTIVE PATTERN AS THE JET STREAM SWINGS SOUTHWARD. SOUTHEAST
WYOMING AND PORTIONS OF WESTERN NEBRASKA WILL BEGIN TO FEEL THE
EFFECTS OF THIS PACIFIC FRONT AND JET AS WINDS SHIFT INTO THE WEST
AND BECOME STRONG ON WEDNESDAY. A HIGH WIND EVENT LOOKS LIKELY
ACROSS THE WIND PRONE AREAS TUESDAY NIGHT AND INTO WEDNESDAY...WITH
GUSTS OVER 55 MPH POSSIBLE ACROSS MOST OF SOUTHEAST WYOMING AS
WELL. AFTER A COLD DAY ON TUESDAY...TEMPERATURES WILL REBOUND INTO
THE 40S AND 50S AHEAD OF THE FRONT ON WEDNESDAY ACROSS THE HIGH
PLAINS.

FOR LATE IN THE WEEK INCLUDING SATURDAY...FORECAST BECOMES MORE
DIFFICULT TO DETERMINE DUE TO NUMEROUS SHORT WAVES MOVING ACROSS
THE WESTERN UNITED STATES EMBEDDED IN WESTERLY FLOW ALOFT. EACH
MODEL HAS DIFFERENT SOLUTIONS BY THE END OF THE WEEK...MAINLY DUE
TO TIMING DIFFERENCES. MUST NOTE THAT RUN TO RUN CONSISTENCY HAS
BEEN POOR COMPARED TO THE 00Z RUN AS WELL. ONE KEY DIFFERENCE IN
THE 12Z RUN IS THE ECMWF IS WARMER THROUGH FRIDAY AS A FLATTENED
RIDGE IS OVER THE AREA AND THE JET STREAM IS A BIT FURTHER NORTH.
HOWEVER...THE EMCWF ALSO SHOWS A MORE SIGNIFICANT WINTER STORM
EVENT FOR THE WEEKEND. THE GFS AND THE GEM SHOW THE JET AND FRONT
CONSIDERABLY FURTHER SOUTH WITH PERIODS OF SNOWFALL CLIPPING THE
SOUTHERN HALF OF THE FORECAST AREA EVERY OTHER DAY...BUT BOTH
MODELS DO NOT SHOW ANY EVENT BEING SIGNIFICANT. KEPT POP BETWEEN
20 TO 30 PERCENT FOR NOW ACROSS MOST OF THE VALLEYS AND HIGH
PLAINS THROUGH SATURDAY WITH 4O TO 60 PERCENT IN THE MOUNTAINS.
THERE IS REASONABLE CERTAINTY THAT IT WILL BE NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES WISE...SO LOWERED HIGH TEMPERATURES INTO
THE 30S FOR MOST AREAS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 1017 PM MST SAT JAN 25 2014

DETERIORATING CONDITIONS SUNDAY EARLY EVENING AS A COLD FRONT
MOVES SOUTHWEST. IFR CONDITIONS CAN BE EXPECTED AT KCYS AND KLAR
AS THIS FRONT LAYS UP AGAINST THE LARAMIE RANGE. MVFR CONDITIONS
IN THE PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MST SAT JAN 25 2014

NO BIG CONCERNS SEEN FOR THE NEXT FEW DAYS. A COLD FRONT WILL MOVE
ACROSS THE DISTRICTS SUNDAY AFTERNOON WITH BREEZY TO WINDY
CONDITIONS FOR A TIME BEHIND THE FRONT. SOME LIGHT SNOW WILL MOVE
ACROSS MAINLY SOUTHEASTERN WYOMING LATE SUNDAY AFTERNOON INTO
MONDAY MORNING. QUITE COLD CONDITIONS MONDAY THEN WARMING TUESDAY
AND WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...TJT
AVIATION...CLAYCOMB
FIRE WEATHER...RE
Hazardous weather outlook, Jan 25, 6:16 AM MST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
616 AM MST SAT JAN 25 2014

WYZ101>119-261330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
616 AM MST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERIOD OF ACCUMULATING SNOW WILL RETURN TO SOUTHEAST WYOMING
LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT ACCUMULATIONS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-261330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
616 AM MST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERIOD OF LIGHT SNOW WILL RETURN TO THE WESTERN NEBRASKA
PANHANDLE LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT
ACCUMULATIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 1:44 PM MSTWind Chill AdvisoryCYSBox Butte, Dawes, Morrill, Sioux14 hr

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.